Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 164, NWS Atlanta, GA

April 10, 2009Baldwin County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 11:44 PM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 11:44 PM EDT (03:44 UTC)
Expired
Apr 11, 2009, 12:45 AM EDT
In force
61 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 45 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 12:35 AM EDTHAIL 0.75Ivey, GA
Apr 11, 12:36 AM EDTHAIL 0.7510 Sw Milledgeville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:31 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 110344
SVRFFC
GAC009-303-319-110445-
/O.NEW.KFFC.SV.W.0164.090411T0344Z-090411T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN CENTRAL GEORGIA
  NORTHERN WILKINSON COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1245 AM EDT

* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 24 MILES WEST
  OF MILLEDGEVILLE...MOVING EAST SOUTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  IVEY...TOOMSBORO...DEEPSTEP...OCONEE AND TENNILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.

&&

LAT...LON 3286 8280 3277 8295 3292 8336 3318 8343
      3319 8341 3317 8335 3317 8332 3310 8311
      3308 8310 3308 8306 3299 8281
TIME...MOT...LOC 0344Z 292DEG 43KT 3311 8361

$$
2 follow-up statements
000 
WWUS52 KFFC 110418
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 AM EDT SAT APR 11 2009

GAC009-303-319-110445-
/O.CON.KFFC.SV.W.0164.000000T0000Z-090411T0445Z/
WILKINSON GA-BALDWIN GA-WASHINGTON GA-
1218 AM EDT SAT APR 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHWESTERN WASHINGTON...SOUTHEASTERN BALDWIN AND NORTHERN
WILKINSON COUNTIES...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHEAST OF PANCRAS...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOOMSBORO...HEBRON...DEEPSTEP...OCONEE AND TENNILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.

&&

LAT...LON 3286 8280 3277 8295 3291 8333 3300 8335
      3313 8319 3310 8311 3308 8310 3308 8306
      3299 8281
TIME...MOT...LOC 0418Z 292DEG 43KT 3295 8316

$$
000 
WWUS52 KFFC 110430
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 AM EDT SAT APR 11 2009

GAC009-303-319-110445-
/O.CON.KFFC.SV.W.0164.000000T0000Z-090411T0445Z/
WILKINSON GA-BALDWIN GA-WASHINGTON GA-
1230 AM EDT SAT APR 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHWESTERN WASHINGTON...EAST CENTRAL BALDWIN AND NORTHEASTERN
WILKINSON COUNTIES...

AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
OCONEE...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TENNILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR GEORGIA.

&&

LAT...LON 3286 8280 3277 8295 3286 8320 3298 8321
      3296 8317 3301 8313 3297 8312 3294 8307
      3297 8307 3299 8304 3303 8306 3307 8304
      3299 8281
TIME...MOT...LOC 0430Z 292DEG 43KT 3289 8300

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:33 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 10, 10:33 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT FRI APR 10 2009

.UPDATE...
ALLOWED TORNADO WATCH 134 TO EXPIRE AT 10 PM. MOST ACTIVE
SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES HAVE SHIFTED INTO
CENTRAL GA. CURRENT RADAR MOSAIC INDICATES THE COLD FRONT MOVING
THROUGH NORTH GA. AT THIS TIME IT IS LOCATED FROM ATHENS THROUGH
ATLANTA TO NEAR LAGRANGE. WILL ADJUST WORDING IN ZONES TO REFLECT
SHOWERS AND THUNDERSTORMS HAVE ENDED NORTH OF THE FRONT. UNABLE TO
GET AN UPPER AIR SOUNDING THIS EVENING DUE TO CONTINUOUS STORMS AND
LIGHTNING AROUND FFC.

&&

.PREV DISCUSSION... /ISSUED 523 PM EDT FRI APR 10 2009/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS
DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC
SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE
DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY
OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS...
PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO
MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH
TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM
PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED
HAIL.

WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE
WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT.

UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE
IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH
AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE
EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF
THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE
TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY
AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS.

MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS
SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA
THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED
FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD.

LONG TERM /MONDAY THROUGH FRIDAY/...

ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM...
WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE
OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH
OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY
WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A
STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY
ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY
PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES
MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY
WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS
ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA
PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM
PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A
POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR
SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION.

GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE
UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE
ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A
DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY
OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF
SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS
HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF
FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS
STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE
TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE.

AVIATION...
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST
GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND
SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME.
LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH
THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN
THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO
2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS
LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING.
GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING
AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER
MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  71  47  70  52 /  70   0   0   0  70
ATLANTA         52  67  48  71  55 /  40   0   0   0  70
BLAIRSVILLE     47  62  41  66  50 /  20   0   0   0  60
CARTERSVILLE    50  66  43  72  54 /  20   0   0   0  70
COLUMBUS        57  75  52  77  60 /  40   0   0   0  70
GAINESVILLE     52  65  47  69  51 /  40   0   0   0  60
MACON           56  76  49  76  57 /  50   0   0   0  70
ROME            51  69  45  73  57 /  20   0   0   0  70
PEACHTREE CITY  51  69  44  72  55 /  40   0   0   0  70
VIDALIA         62  76  52  74  56 /  30   0   0   0  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 AM EDT SATURDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...OGLETHORPE...PEACH...PIKE...
PULASKI...PUTNAM...SCHLEY...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT FRI APR 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION
DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD
FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY
MORNING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL
AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION
THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED
COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE
ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200
TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES
DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL
OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE
COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE
AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE
NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA
DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER
EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND
ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A
LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE
VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE
SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH
THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND
AGAIN THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Apr 10, 10:22 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          FORT BENNING            32.35N 84.97W
04/10/2009                   CHATTAHOOCHEE      GA   PUBLIC

&&

KMS
Local storm report, Apr 10, 10:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             5 SSW DAHLONEGA         34.47N 84.02W
04/10/2009  E1.75 INCH       LUMPKIN            GA   PUBLIC

&&

KMS
Local storm report, Apr 10, 10:44 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             3 E ATLANTA             33.76N 84.37W
04/10/2009  E0.88 INCH       FULTON             GA   TRAINED SPOTTER

&&

KMS
Local storm report, Apr 10, 11:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             ELLAVILLE               32.24N 84.31W
04/10/2009  E1.00 INCH       SCHLEY             GA   PUBLIC

&&

KMS
Local storm report, Apr 10, 11:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 N SHARPSBURG          33.41N 84.65W
04/10/2009  E0.88 INCH       COWETA             GA   PUBLIC

&&

KMS
Local storm report, Apr 10, 11:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             1 W STEWART             33.42N 83.87W
04/10/2009  E1.75 INCH       NEWTON             GA   PUBLIC

&&

KMS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:01 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Newton44 min
Apr 10, 8:07 PM EDTSevere Thunderstorm WarningFFCFayette, Spalding53 min
Apr 10, 8:08 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Douglas, Fulton, Paulding52 min
Apr 10, 8:14 PM EDTSevere Thunderstorm WarningFFCGwinnett31 min
Apr 10, 8:20 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam55 min
Apr 10, 8:23 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oglethorpe52 min
Apr 10, 8:26 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Gwinnett, Henry, Rockdale, Walton49 min
Apr 10, 8:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding27 min
Apr 10, 8:39 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Henry55 min
Apr 10, 8:46 PM EDTTornado WarningFFCJasper, Putnam35 min
Apr 10, 8:49 PM EDTTornado WarningFFCDeKalb, Gwinnett23 min
Apr 10, 8:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Oconee, Walton37 min
Apr 10, 8:54 PM EDTTornado WarningFFCButts, Henry, Spalding51 min
Apr 10, 9:02 PM EDTTornado WarningFFCChattahoochee, Muscogee58 min
Apr 10, 9:09 PM EDTTornado WarningFFCDeKalb, Newton, Rockdale, Walton39 min
Apr 10, 9:13 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren47 min
Apr 10, 9:19 PM EDTTornado WarningFFCJasper41 min
Apr 10, 9:20 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett28 min
Apr 10, 9:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Rockdale43 min
Apr 10, 9:32 PM EDTTornado WarningFFCHancock, Warren43 min
Apr 10, 9:35 PM EDTTornado WarningFFCGreene, Morgan, Oconee, Oglethorpe40 min
Apr 10, 9:45 PM EDTTornado WarningFFCJasper, Putnam32 min
Apr 10, 9:49 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale, Walton32 min
Apr 10, 9:57 PM EDTTornado WarningFFCChattahoochee, Marion34 min
Apr 10, 9:57 PM EDTTornado WarningFFCBaldwin, Jones19 min
Apr 10, 10:05 PM EDTTornado WarningFFCHancock40 min
Apr 10, 10:07 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton68 min
Apr 10, 10:13 PM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Morgan, Newton, Putnam, Walton62 min
Apr 10, 10:18 PM EDTTornado WarningFFCMacon, Schley, Sumter42 min
Apr 10, 10:26 PM EDTTornado WarningFFCChattahoochee, Stewart64 min
Apr 10, 10:29 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington61 min
Apr 10, 10:34 PM EDTTornado WarningFFCButts, Jasper, Newton30 min
Apr 10, 10:42 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding48 min
Apr 10, 10:49 PM EDTTornado WarningFFCBaldwin, Hancock, Putnam56 min
Apr 10, 10:50 PM EDTTornado WarningFFCCrisp, Dooly, Macon, Sumter55 min
Apr 10, 10:52 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington37 min
Apr 10, 10:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Taliaferro, Warren64 min
Apr 10, 11:00 PM EDTTornado WarningFFCMarion, Stewart, Webster45 min
Apr 10, 11:22 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe53 min
Apr 10, 11:27 PM EDTSevere Thunderstorm WarningFFCStewart48 min
Apr 10, 11:31 PM EDTTornado WarningFFCPulaski, Wilcox44 min
Apr 10, 11:33 PM EDTTornado WarningFFCSumter57 min
Apr 10, 11:38 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Washington67 min
Apr 10, 11:38 PM EDTTornado WarningFFCStewart37 min
Apr 10, 11:53 PM EDTSevere Thunderstorm WarningFFCDodge36 min
Apr 10, 11:53 PM EDTTornado WarningFFCGlascock, Jefferson, Warren37 min
Apr 10, 11:59 PM EDTTornado WarningFFCWebster32 min
Apr 11, 12:13 AM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler36 min
Apr 11, 12:16 AM EDTTornado WarningFFCCrisp45 min
Apr 11, 12:44 AM EDTSevere Thunderstorm WarningFFCJefferson18 min
Apr 11, 12:44 AM EDTTornado WarningFFCWilcox40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.